Oncology doctor's reply to 0.625 Propecia prescription.

Posted by colely @colely, Jan 23 2:50pm

My Oncologist's reply to my wanting to take Propecia for genetic, and Tamoxifen- induced hair loss and thinning was the following: "This is controversial. There is no data that says it is safe and it could be potentially harmful, ( increased breast cancer risk). We are not in favor of using propecia." Well, there is always a capillus cap. If I had the money. Do any of you feel devastated by how you physically feel and now look from a masectomy and sentinal lymph node removal, and taking Tamoxifen, but feel guilty because other wonderful women are suffering so much more?

Interested in more discussions like this? Go to the Breast Cancer Support Group.

This is a wonderfully honest question. I have no guidance on hair loss, but I would urge you to avoid wasting psychological energy fighting your feelings because some other women have it worse. My father used to say, "Comparisons are odious." He's right….but he's long gone so I can't ask him how we avoid comparing ourselves to others. So lean into your disappointment. Acknowledge it. Talk about it only with people who won't respond with, "Well, at least you don't….blahblahblah." Breast cancer is unique in the way it can disfigure us. We're raised to focus so much on our figures…and then have them DISfigured. Ugh. Give yourself permission to absorb this blow without weighing whether others have it worse. Virtual hugs.

REPLY

I am not a medical professional but I hear that they are giving Minoxidil as an oral treatment to women with hair loss. I have no idea about drug interactions but maybe that would work for you. I hope this helps. Also, I think it is fine to mourn the loss of your previous self. Don't feel guilty about your feelings. Big virtual hug

REPLY
Please sign in or register to post a reply.